Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Child has fever, vomiting, diarrhea, green stools. Taken Advil syrup. Should we ask for antibiotics?

hi my 3.5 y.o daughter has fever since ystrdy morning 38.5 and vomitted.took her to ER,no cough no ear inf and no uti , so the doctor didnt give any med, this morning she has diarrhea (4 times, but the last one was not too liquid) with light green stool,last advil syrup was at 7 am this morning,she is not too weak, just complain its hurt when she want to poo otherwise she is fine.should i go back to ER and ask for antibiotic?
Asked On : Sat, 29 Dec 2012
Answers:  2 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi na ! Just stop advil syrup ! give her paracetamol syrup when fever, metronidazole syrup 1 spoon twice a day and ORS solution. You can made in home. Take 1 glass water 1 table spoon sugar and pinch of salt .give her that solution little bit every half an hour. Till she completely recover then stop the whole medicine. Give her fruit, juice, soup. And she will be fine. If condition is more severe do consult doctor. Well take care of her. Bye.
Answered: Sat, 29 Dec 2012
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Thanks for writing your query.

Advil syrup contains antiinflammatory drug Ibuprofen which will help in relieving pain and fever.

Loose motions can be due to infection of the gastrointestinal tract.
You should get her stool examined for any infection. Antibiotic can be started if needed according to the reports of the investigation.

You should try to maintain her hydration.
Give her light meals.
If her problem persists, get her examined by a Paeditrician.
I hope this is helpful to you.
Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor